Children’s Robitussin and Dimetapp Recalled Due To Potential Overdose Risks


Attention parents, GlaxoSmithKline (GSK) Consumer Healthcare is voluntarily recalling two lots of Children's Robitussin® Honey Cough and Chest Congestion DM and one lot of Children's Dimetapp® Cold and Cough, due to the inclusion of incorrect dosing cups.

“During the review of the packaging documents for these products, GSK discovered that the dosing cups for the Children's Robitussin® Honey product are missing the 5 mL and 10 mL graduations, while the dosing cups for the Children's Dimetapp® product are missing the 10 mL graduation,” the U.S. Food & Drug Administration (FDA) reports. “The dosing cups packaged with both products only have the 20 mL graduation.”

“There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use),” an FDA statement said.

The following recalled lots were distributed across the U.S. between February 5, 2020, and June 3, 2020:

  • Lots "02177" and "02178" of Children's Robitussin® Honey Cough and Chest Congestion DM (4 oz.), expiring January 2022.
  • Lot "CL8292" of Children's Dimetapp® Cold and Cough (8 oz.), expiring September 2021.

According to the FDA, symptoms of overdose of either product may include any of the following: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behavior; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention.

The FDA advises consumers with questions regarding this recall or those who wish to report an adverse experience to call 1-800-762-4675, Monday through Friday between 8:00 a.m. and 6:00 p.m. EST. Consumers are advised to contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this product.

Please click here for the FDA’s complete announcement.

(PHOTO: FDA.gov)

101.7 The Bull · Boston's #1 for New Hit Country

Listen Now on iHeartRadio